Hail, Foard
- When
- May 5, 10:30 PM CST
- Where
- Foard County, 3.44 mi W of Crowell
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.980, -99.780
Time estimated from radar after delayed report.
A potent upper storm system moved across the Central and Southern Plains. At the surface, intense daytime heating allowed for scattered thunderstorm development along the Caprock of west Texas and Oklahoma during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A potent upper storm system moved across the Central and Southern Plains. At the surface, intense daytime heating allowed for scattered thunderstorm development along the Caprock of west Texas and Oklahoma during the afternoon. As this activity shifted eastward, it merged into a large north south oriented complex. Occasional bouts of damaging winds and large hail occurred with these storms, along with heavy rainfall that resulted in localized flooding, the first of many flood events in the month of May.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 5, 6:07 PM CST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 707 PM CDT TUE MAY 5 2015 .UPDATE... INCREASED RAIN CHANCES THIS EVENING IN MANY LOCATIONS. && .DISCUSSION... WAVES OF SHOWERS WITH SOME THUNDERSTORMS WILL CONTINUE TONIGHT. HEAVY RAINFALL OF 1 TO 3 INCHES IS POSSIBLE. LATEST RADARS INDICATED NUMEROUS TO WIDESPREAD SHOWERS ACROSS A LARGE PART OF CENTRAL OKLAHOMA WITH LESS COVERAGE OVER FAR NORTHERN OKLAHOMA AS WELL AS DECREASING COVERAGE IN FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THINK THIS WILL CONTINUE TONIGHT WITH THE HIGHEST RAIN CHANCES AND RAINFALL TOTALS MAINLY NEAR I-35. NOT CONFIDENT ENOUGH TO ISSUE A FLASH FLOOD WATCH AS THINK THE LACK OF INSTABILITY WILL KEEP RAINFALL RATES BELOW ONE INCH PER HOUR AND LESSEN THE POTENTIAL OF WIDESPREAD FLASH FLOODING. SEVERE POTENTIAL FOR TONIGHT APPEARS TO BE LOW AND DECREASING AS THE AIR IS RATHER STABLE AND COOL FROM ONGOING RAIN. PRODUCTS HAVE BEEN UPDATED. MBS && .PREV DISCUSSION... /ISSUED 613 PM CDT TUE MAY 5 2015/ AVIATION... A FEW WAVES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT ACROSS THE AREA. AWAY FROM THE SHOWERS AND STORMS... EXPECT WIDESPREAD MVFR TO IFR CEILINGS TO DEVELOP OVERNIGHT AND LINGER INTO THE POST-SUNRISE HOURS. WINDS WILL BECOME RATHER GUSTY BY MID-MORNING TOMORROW... ESPECIALLY ACROSS NORTHWESTERN OKLAHOMA. PREV DISCUSSION... /ISSUED 355 PM CDT TUE MAY 5 2015/ DISCUSSION... A BROAD AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO LIFT NORTHWARD ACROSS WESTERN NORTH TEXAS AND CENTRAL OK EARLY THIS AFTERNOON. FURTHER WEST...REDEVELOPMENT IS OCCURRING OVER WEST TEXAS...EASTERN NM...AND THE WESTERN TX PANHANDLE AHEAD OF THE MID TO UPPER VORT MAX TRAVERSING NM. HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT AS THIS FEATURE PASSES OVER THE TX PANHANDLE AND MOVES INTO OUR REGION. LOCALIZED FLOODING WILL BE THE MAIN THREAT. IF MOST OF THE PRECIP EXITS OUR EASTERN FA BY 18Z TOMORROW...THIS WILL BE FAVORABLE FOR DESTABILIZATION ACROSS AT LEAST OUR WESTERN ZONES DURING THE AFTERNOON AND EARLY EVENING HOURS WHERE A SLIGHT RISK REMAINS INTACT. NAM AND GFS FORECAST SOUNDINGS CONTINUE TO INDICATE MODERATE INSTABILITY BY 00Z...ALONG WITH FAIRLY IMPRESSIVE HODOGRAPHS WEST OF I35 (ESPECIALLY THE NAM). WEAK FORCING MAY LIMIT THE OVERALL COVERAGE AND INITIATION ALONG THE SFC TROUGH/DRYLINE BUT THIS COULD ALSO RESULT IN MORE DISCRETE SUPERCELLS...PERHAPS INCREASING THE RISK OF TORNADOES AS STORMS MOVE EAST CLOSER TO THE I35 CORRIDOR. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS WEEKEND AHEAD OF AN APPROACHING CLOSED LOW. SEVERAL MID TO UPPER LEVEL PERTURBATIONS WILL IMPACT THE REGION WITHIN THE SLOWLY INCREASING SW FLOW ALOFT. THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL BE PRESENT EACH DAY OF THE WEEK THROUGH SUNDAY BUT SATURDAY STILL APPEARS TO BE THE MOST FAVORABLE DAY FOR WIDESPREAD SEVERE WX ACROSS THE REGION. THE SEVERE POTENTIAL WILL MOVE INTO SE OK SUNDAY. CONFIDENCE IN AT LEAST LOCALIZED FLASH FLOODING IS INCREASING AND A FLASH FLOOD WATCH MAY BE EVENTUALLY NEEDED FOR PORTIONS OF CENTRAL AND SOUTHERN OK...AND MAYBE WESTERN N TX. FOR THE MOMENT CURRENT NWP QPF OUTPUT SUGGESTS SOME LOCATIONS ACROSS CENTRAL OK COULD RECEIVE OVER 4 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS. RAIN CHANCES SHOULD FINALLY COME TO AN END BY MONDAY AS A COLD FRONT MOVES INTO THE RED RIVER VALLEY AND NORTH TEXAS TUES AM. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 77 66 77 / 100 30 50 40 HOBART OK 62 80 64 78 / 80 40 50 50 WICHITA FALLS TX 64 80 66 80 / 80 30 50 50 GAGE OK 59 82 62 79 / 60 30 20 50 PONCA CITY OK 64 77 67 79 / 100 40 50 40 DURANT OK 66 77 67 80 / 70 40 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/26
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 834 PM CDT TUE MAY 5 2015 OKZ004>048-050>052-TXZ083>090-070130- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 834 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .HEAVY RAIN AND FLOODING... ROUNDS OF SHOWERS AND THUNDERSTORMS TONIGHT ARE CAPABLE OF PRODUCING VERY HEAVY RAIN WHICH MAY RESULT IN SOME FLOODING. SOME LOCATIONS MAY RECEIVE AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL. .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FAR WESTERN NORTH TEXAS THROUGH 1 AM TONIGHT INCLUDING FOARD AND KNOX COUNTIES. A MARGINAL RISK OF SEVERE STORMS CONTINUES THROUGH 1 AM TONIGHT ACROSS THE REST OF WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. A FEW SEVERE STORMS MAY OCCUR THROUGH 1 AM IN THE SLIGHT AND MARGINAL RISK AREAS. HAIL UP TO HALF DOLLARS AND WINDS UP TO 60 MPH ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... A RATHER ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE WEDNESDAY INTO AT LEAST SUNDAY WITH A RISK OF SEVERE STORMS EACH DAY ALONG WITH THE POTENTIAL FOR FLOODING RAINFALL. FOR WEDNESDAY...THERE IS A SLIGHT RISK OF SEVERE STORMS MAINLY WEST OF ENID...LAWTON AND WICHITA FALLS. LARGE HAIL... DAMAGING WIND GUSTS... AND A FEW TORNADOES WILL BE CONCERNS WEDNESDAY AFTERNOON AND EVENING. ON THURSDAY... THE SLIGHT RISK AREA IS MAINLY CONFINED TO A SMALL AREA OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS. A HIGHER LIKELIHOOD FOR SEVERE STORMS MAY EXIST ON SATURDAY AND SUNDAY. WHAT HAPPENS EACH DAY THIS WEEK INTO THE WEEKEND WILL LIKELY BE DEPENDENT ON WHAT HAPPENS THE DAY BEFORE SO CHECK THE FORECAST OFTEN FOR THE LATEST INFORMATION. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CDT TUE MAY 5 2015
OKZ033-034-036-TXZ083-060245-
HARMON OK-GREER OK-JACKSON OK-HARDEMAN TX-
912 PM CDT TUE MAY 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...WESTERN GREER...WEST
CENTRAL JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 945 PM
CDT...
AT 909 PM CDT...STRONG THUNDERSTORMS WERE EAST OF CHILDRESS TEXAS
MOVING NORTHEAST AT 45 MPH. A WIND GUST OF 43 MPH WAS MEASURED NEAR
CHILDRESS AT 900 PM.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3501 10000 3503 9998 3503 9973 3479 9959
3437 9984 3429 9999
TIME...MOT...LOC 0209Z 233DEG 41KT 3477 10020 3451 10006 3423 10023SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1020 PM CDT TUE MAY 5 2015 OKZ023-027-038-060345- COMANCHE OK-GRADY OK-CADDO OK- 1020 PM CDT TUE MAY 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE... SOUTHWESTERN GRADY AND SOUTHEASTERN CADDO COUNTIES UNTIL 1045 PM CDT... AT 1018 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF CYRIL TO 4 MILES SOUTH OF ELGIN...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LAT...LON 3481 9843 3513 9818 3496 9787 3458 9823 TIME...MOT...LOC 0318Z 216DEG 25KT 3484 9815 3472 9827
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1044 PM CDT TUE MAY 5 2015 OKZ023-027-060415- GRADY OK-CADDO OK- 1044 PM CDT TUE MAY 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRADY AND SOUTHEASTERN CADDO COUNTIES UNTIL 1115 PM CDT... AT 1038 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NORGE... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HAIL UP TO ONE-HALF INCH DIAMETER... LAT...LON 3490 9803 3495 9810 3525 9808 3514 9778 TIME...MOT...LOC 0338Z 205DEG 18KT 3498 9806
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1056 PM CDT TUE MAY 5 2015 TXZ084-060430- FOARD TX- 1056 PM CDT TUE MAY 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOARD COUNTY UNTIL 1130 PM CDT... AT 1053 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF CHALK...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... LAT...LON 3402 10005 3410 9983 3387 9971 3384 10005 TIME...MOT...LOC 0353Z 252DEG 19KT 3392 10006
The Altus AFB radar (KFDR), 85 km away, was scanning. The volume nearest the first event began at 04:30 UTC.
1 hail. Local standard time, as filed.
Time estimated from radar after delayed report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576877.